Doctor insights on:
Travelers Diarrhea In Children
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
See answer: It usually lasts 1-5 days, but in 10-15% of patients it can last a week or more. In 2% of patients it can last a month.Antibiotics are indicated for more severe cases : more than 4 loose stools /day, if febrile or if blood or mucus is in stool. Milder cases may not need antibiotics. Imodium (loperamide) should be used to stop the diarrhea unless the patient is febrile or blood/mucus in stool. ...Read moreSee 1 more doctor answer
Travellers dirrhea: Travellers diarrhea is caused when you are travlling to countries where the water supply is contaminated with e coli, and if you drink water which is not boiled you may get diarrhea, thats the most common cause of travllers diarrhea, but other bacteria as well as e coli, shigela, salmonella , giardia and ameba from contaminated food can cause it.Dirrhea here is mosly caused by viruses rarely others. ...Read more
I have a long trip ahead and I have travelers diarrhea which give me anxiety and makes it worse.What is the best fix for this or anything I can do?
Ideas: Here's some info: http://www.medicinenet.com/travelers_diarrhea/article.htm Also, you might discuss Rx's w/ your Dr and wear or carry a supply of adult protective garments just in case. There are other info sites too - so google search and again, ask your Dr if possible. Also, seek a good CBT therapist for anxiety mgmt skills when you can. Have a good trip! ...Read more
I'm traveling to Dominican Republic in a week and was wondering if its possible to get antimalarial meds and travelers diarrhea meds via health tap?
Concierge Doctors: Not by asking questions like this.But you may be able to get Prescriptions through Haalthtap Concierge Doctors Pick a Doctor from the list and subscribe ...Read more
Stop traveling. : Seriously though, it relates to micro flora change in the water. Or something more serious. Anti diarrheal agents - lomitil, Imodium (loperamide) - don't help in these circumstances. Be cautious about your water sources. But also ice, salads etc. If more than 'traveler's' and you're remote, plan ahead: 3 days cipri cures most... ...Read more
I am going on a float trip 3 hours away, and get travelers diarrhea. How can I prevent this? Even when floating on the river?
Traveler's diarrhea: The key to avoid that is to be careful what you eat -you may want to stick to foods that are 'low risk' -such as one's YOU prepare yourself. Some foods are more risk than others as well- like seafood for example, Chinese food (recycled rice), buffet foods etc. Sometimes I'll just bring crackers or something from a package that goes easy on the 'gut'. An infectious diseases doctor can give vaccines ...Read more
Yes: It is.Get a more detailed answer ›
My husband and I just returned from Mexico, and both have what seems to be travelers' diarrhea plus additional symptoms (chills, dizziness, fever)?
How come I had some pepto bismol (bismuth subsalicylate) and travelers diarrhea but its not helping?
Mechanical action: Peptobismol is not a cure for travelers diarrhea (which may be produced by several different microorganisms and sometimes requires antibiotic treatment unless spontaneously resolves), but it provides some degree of symptomatic relief, the degree of effectiveness dependent upon the underlying disease. ...Read more
I just found I am pregnant Saturday. I am constipated due to issues with meds taken for travelers diarrhea while abroad last week. Can I use an enema?
No enema: An enema can cause electrolyte issues and should be avoided. Most laxatives are not safe for pregnancy. If you don't get relief from increasing fluids and fiber, you could consider colace (docusate sodium) or metamucil. However, if the constipation is too severe, see your doctor right away. ...Read more
Doc thinks I've had IBS symptoms for a month and a half now, got travelers diarrhea initially, now for the last 2 weeks mucus cloudy urine. Related?
Had travelers diarrhea 2 months ago. Treated with ciprofloxacin. Still have a hard bloated stomach and don't feel my movements are back to normal.?
What is the usual cipro (ciprofloxacin) dose/schedule for travelers diarrhea. I do not have access to a physician currently but do have a kit of six 500mg tablets.
Prescribed z-pack for 7 days for travelers diarrhea. Had normal stools until last day of z-pack, then had very loose stools. 1month since the end of my z-pack and I still have loose stools. Already taking probiotics. Can loose stools last this long?
Giardia? IBS?: Azithromycin is effective against only some causes of traveler's diarrhea, not all. But even without Rx, TD usually resolves entirely within a month. Lloose stools due to the antibiotic also should not last this long. You should be evaluated for other causes, such as giardia, an intestinal parasite common in some travelers. Also, new research shows that TD can trigger irritable bowel syndrome. ...Read more
Yes: Traveler's diarrhea is usually just that and resolves on its own or with Imodium and an antibiotic such as cipro (ciprofloxacin). However, you may have something more serious if you have bloody diarrhea, severe abdominal pain, high fever or your skin or the whites of your eyes turn yellow. ...Read more
Not usually: Traveler's diarrhea occurs when you accidentally eat or drink food contaminated with germs. To prevent it eat cooked food served hot, drink bottled water and avoid fresh produce, buffet meals, dipping sauces, and ice in your drinks. Of course you will want to wash your hands before you eat and after toileting. If two people on the same trip get sick, usually they have eaten the same food. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Probiotics travelers diarrhea
- Giardiasis travelers diarrhea
- Travelers diarrhea cipro
- Ask a doctor a question free online
- Travelers diarrhea drugs
- Cause of travelers diarrhea
- Travelers diarrhea medication
- How to get rid of travelers diarrhea?
- Travelers diarrhea